Taking too many birth control pills


Q: Hi I took all my pills correctly, then in week two, I vomited about an hour after I took my pill. I later had sex I and know that if you vomit u must take another pill within 12 hours, I did this within 12 hrs but instead of taking just one I took 4 extra..crazy I know..I just got a bit freaked out momentarily!!This was over a week ago and I felt a bit nauseous that day but that was it. Ive taken all my other pills correctly and have another week left of pills left. As I technically didn't miss any, just took too many, does this stop the pill from working?I am on yasminelle.And are there any serious side effects from taking too many pills ? (I wont be doing it again!) Thanks


A:   There are so serious side effects from taking too many ocp pills. However it is improtant to stress that this can mess up the hormonal regulation and the levels of hormones in the body and thus lead to delayed or even early and uncharacteristic menstrual cycle changes. In case you are not sure then always consider post coital contraception ocps like plan b or other methods that are available in the pharmacies.

Related Q&A

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...

Q: My girlfriend drank nordette yeterday at 8 as an Ecp and drank again 12 hours later. Today she should be expecting he...

Q: I took the morning after pill yesterday (36 hours after intercourse) as I have been off the pill for quite awhile due...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon